Mississippi, 2018

Damaging Winds in Mississippi, April 3, 2018

April 3, 2018 · NWS JAN · 37 events in 24 counties and zones

Showers and thunderstorms, associated with a squall line, affected the area during the evening hours of April 3rd. These brought damaging straight line winds to the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$670,000
Crop damage
None recorded
Events
37

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Showers and thunderstorms, associated with a squall line, affected the area during the evening hours of April 3rd. These brought damaging straight line winds to the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 3, 5:43 PM CST, 12 minutes earlier.

Area forecast discussion, Apr 3, 5:43 PM CST, 12 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
643 PM CDT Tue Apr 3 2018

...SEVERE WEATHER EXPECTED INTO TONIGHT...

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:

Gusty showers and thunderstorms are expected to race from west to
east across the region through midnight to 1 am, although they may
not entirely clear through the PIB/HBG area until 3 am or so. With
these storms anticipate westerly wind gusts up to 50 mph or more
with brief flight cat reductions down to IFR levels. Ahead of the
storms southwest winds will blow from 10 to 20 mph with a wind
shift to the northwest as the front comes through and conditions
remaining gusty. VFR conditions should prevail in all areas by mid
morning tomorrow as clouds thin and clear. However, north winds
will continue to gust up to 20 to 25 miles in all areas tomorrow
through the day. /BB/

&&

.DISCUSSION...
.Tonight through Wednesday: The primary concern will be the risk of
severe weather for late this afternoon into the overnight hours.

Latest rap and satellite imagery showed an upper trough moving
through the Plains toward the Mississippi Valley. Southwest flow
aloft in flat ridging was observed across the region. On the surface
the combination of low pressure to the west northwest and high
pressure to the east was bring gusty winds mainly across the delta
region. Portions of the delta region were under a wind advisory.
Otherwise a cold front was approaching from the northwest. In the
warm sector readings were in mainly in the upper 70s to lower 80s.
Area radars were picking up some convection across portions of the
ArkLaTex where weather watches were in effect.

For late this afternoon into the overnight hours severe parameter
still look favorable in the latest model runs. The cold front will
be pushing into the northwest delta by early this evening. Latest Hi-
res CAM guidance still shows a QLCS like line that will pass over
the region from late this afternoon into the overnight hours.
Looking at the favorable severe parameters vertical totals upper
20s, midlevel lapse rates around 6.5 to 7.5C, deep layer shear 40 to
55 knots, MUCAPE around 1500 J/KG. While tornadoes cannot be ruled
out, the orientation of the 0-3km shear vectors are not as
supportive for this threat. As we go through the night the
instability will weaken as the QLCS tracks east southeast which is
reflected on the CAM guidance. The primary risks will be golf ball
size, damaging winds, and possible tornadoes. SPC has an enhanced
risk across portions of the northern delta region with a slight risk
elsewhere. Also the latest CAM guidance shows the post frontal gusty
winds across the delta through through 08z. So will extend the wind
advisory for a few more hours until 08z. The cold front will exit
the region prior to dawn. PWATs will be around 1.6 to 1.7 inches
which will may bring some locally heavy down pours. Due to the
progressive nature of this system not expecting any major flooding
concerns.

For Wednesday isolated showers will depart the Pine Belt area early.
A 1025 mb surface high will filter in a cooler airmass across the
region during the day. As far as temperatures are concern cooler
lows will range from the lower 40s to the lower 50s. Highs will
range from the middle 50s northwest to the middle 60s
southeast./17/

.Wednesday night through Monday night...Cold high pressure will
build in over the area Wednesday night behind the cold front.
Temperatures overnight Will fall into the 30s, with some areas
experiencing some patchy frost. This may have to be highlighted
in future HWO/Graphicasts. High pressure ridging will continue to
persist on Thursday from a high centered over the Ohio Valley.
Highs will climb to around 70 degrees across the area. As the
surface flow increases out of the southeast Thursday night into
Friday, so will the moisture. PWATS will climb to 1.3 to 1.5
inches across most of the area by Friday afternoon. Showers and
thunderstorms will be on the increase by Friday afternoon into the
evening hours, as a warm fronts pushes back north, out ahead of
another short wave and associated frontal system that will move
across the area overnight.

The front will sweep south across the area Friday night into
Saturday morning. Currently it looks like there will be enough
shear/instability for the possibility of another round of strong
to severe storms, and this will have to continue to be monitored.
The GFS/ECMWF differ on the timing of the back edge of the precip
on Saturday, with the ECMWF a little slower with moving the
precipitation out of the area. High pressure and dry/cool
conditions will return for Saturday, but the ECMWF/GFS diverge
Sunday night and Monday with a cold front across the area. Both
models have this feature, but the GFS is much stronger and
wetter. Will blend the two models and go with low end chance for
showers through this period. High pressure and dry/cool conditions
will return Monday night. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       46  61  40  72 /  90   1   1   2
Meridian      48  63  37  71 /  85   6   1   2
Vicksburg     46  61  42  72 /  88   0   1   2
Hattiesburg   53  67  39  73 /  86  21   1   1
Natchez       47  63  41  73 /  88   2   1   1
Greenville    42  57  41  68 /  99   0   1   2
Greenwood     42  58  39  69 / 100   0   1   2

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 3 AM CDT Wednesday for MSZ018-019-025-026-
     034-035.

LA...None.
AR...Wind Advisory until 3 AM CDT Wednesday for ARZ074-075.

&&

15/17/BB
Hazardous weather outlook, Apr 3, 1:58 PM CST, 3 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
258 PM CDT Tue Apr 3 2018

ARZ074-075-MSZ018-019-025-026-034-035-042000-
Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Washington-
Humphreys-
258 PM CDT Tue Apr 3 2018

This hazardous weather outlook is for portions of southeast
Arkansas, central Mississippi, north central Mississippi, and
northwest Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Tonight

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Tonight

Severe thunderstorms capable of producing mainly damaging wind
gusts, but also hail up to golfball size, and a few tornadoes are
expected beginning late this afternoon and continuing into this
evening.

Before and after thunderstorms move into the area, windy
conditions are anticipated through this afternoon through tonight
across the region. Winds will gust up to 40 to 45 mph at times.
This may knock down vulnerable trees and make travel difficult for
high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/image1.png)

(https://www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ027>033-036-042000-
Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Holmes-
258 PM CDT Tue Apr 3 2018

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, and northeast
Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight

Severe thunderstorms capable of producing mainly damaging wind
gusts, but also hail up to golfball size, and a few tornadoes are
expected this evening.

Before and after thunderstorms move into the area, windy
conditions are anticipated through this afternoon through tonight
across the region. Winds will gust up to 40 to 45 mph at times.
This may knock down vulnerable trees and make travel difficult for
high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/image1.png)

(https://www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

LAZ007>009-015-016-023>026-MSZ037>063-042000-
Morehouse-West Carroll-East Carroll-Richland-Madison LA-
Franklin LA-Catahoula-Tensas-Concordia-Attala-Winston-Noxubee-
Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-
Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-
Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
258 PM CDT Tue Apr 3 2018

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, south central Mississippi, and
southwest Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight

Severe thunderstorms capable of producing damaging wind gusts,
hail up to golfball size, and a few tornadoes are possible
beginning late this afternoon across northeast Louisiana and the
Mississippi Delta, before moving south and east through tonight.

Before and after thunderstorms move into the area, windy
conditions are anticipated this afternoon through the most of the
nighttime hours across the region. Winds will gust in the 30 to 40
mph range at times. This may knock down vulnerable trees and make
travel difficult for high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/image1.png)

(https://www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ064>066-072>074-042000-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
258 PM CDT Tue Apr 3 2018

This hazardous weather outlook is for portions of south central
Mississippi, and southeast Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight

Severe thunderstorms capable of producing damaging wind gusts,
hail up to golfball size, and a few tornadoes are possible
beginning late this afternoon across northeast Louisiana and the
Mississippi Delta, before moving south and east through tonight.

(https://www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

21

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*NON-THUNDERSTORM WINDS*
Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph
 or greater.
Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph.
Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph.
Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   www.spc.noaa.gov/
Meso Analysis...
   www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   www.spc.noaa.gov/products/outlook/
Storm Reports...
   www.spc.noaa.gov/climo/online/

In the hours before

Local storm report, Apr 3, 5:34 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
634 PM CDT TUE APR 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     1 W BASTROP             32.77N 91.93W
04/03/2018                   MOREHOUSE          LA   LAW ENFORCEMENT

            SEVERAL POWER LINES AND TREES DOWN.

&&
Local storm report, Apr 3, 5:38 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
638 PM CDT TUE APR 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     NORTH CROSSETT          33.17N 91.94W
04/03/2018                   ASHLEY             AR   TRAINED SPOTTER

            TREES DOWN IN NORTH CROSSETT.

&&

TW/JE
Local storm report, Apr 3, 5:45 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
645 PM CDT TUE APR 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     7 W BONITA              32.91N 91.80W
04/03/2018                   MOREHOUSE          LA   PUBLIC

            TREES DOWN IN NORTHERN MOREHOUSE PARISH
            ALONG HWY 591 (OLD BERLIN RD). REPORTED VIA
            SOCIAL MEDIA.

&&
Local storm report, Apr 3, 5:49 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
649 PM CDT TUE APR 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     4 SSW HAMBURG           33.17N 91.82W
04/03/2018                   ASHLEY             AR   911 CALL CENTER

            WIDE SPREAD TREES AND POWER LINES DOWN
            ACROSS THE COUNTY.

&&

TW/JE
Local storm report, Apr 3, 5:55 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
655 PM CDT TUE APR 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     TSTM WND DMG     2 NNW LAKE VILLAGE      33.35N 91.29W
04/03/2018                   CHICOT             AR   TRAINED SPOTTER

            POWER POLE SNAPPED ALONG HIGHWAY 65.

&&

TW/JE

The radar

The Jackson/Brandon,MS radar (KDGX), 160 km away, was scanning. The volume nearest the first event began at 23:55 UTC.

Open the radar archive at this moment

Event by event

37 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Washington

When
April 3, 5:55 PM CST to 6:00 PM CST
Where
Washington County, 1.11 mi W of Greenville to 1.78 mi NE of Greenville Fairfld A
Measured
60 kt (69 mph) estimated gust
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
33.399, -91.069

Numerous trees were blown down in Greenville near US Highway 82, Edison and Union roads.

Thunderstorm Wind, Washington

When
April 3, 6:00 PM CST
Where
Washington County, 0.58 mi W of (Glh)greenville Muni
Measured
60 kt (69 mph) measured gust
Reported by
ASOS
Coordinates
33.480, -90.990

Thunderstorm Wind, Washington

When
April 3, 6:08 PM CST
Where
Washington County, 1.15 mi E of Leland
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
33.400, -90.900

A tree was blown down in Leland.

Thunderstorm Wind, Bolivar

When
April 3, 6:15 PM CST to 6:17 PM CST
Where
Bolivar County, 0.5 mi NE of Boyle to 1.21 mi SE of Cleveland
Measured
54 kt (62 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
33.706, -90.725

Trees were blown down between Boyle and Cleveland.

Thunderstorm Wind, Sunflower

When
April 3, 6:29 PM CST
Where
Sunflower County, 0.9 mi SE of Doddsville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Utility Company
Coordinates
33.660, -90.520

Power lines were blown down.

Thunderstorm Wind, Humphreys

When
April 3, 6:41 PM CST
Where
Humphreys County, 1.87 mi WNW of Richland
Measured
55 kt (63 mph) estimated gust
Property damage
$12,000
Reported by
Broadcast Media
Coordinates
33.080, -90.530

Trees were snapped along Highway 149 south of Silver City.

Thunderstorm Wind, Yazoo

When
April 3, 6:44 PM CST
Where
Yazoo County, 3.21 mi WNW of Yazoo City
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
32.870, -90.470

Trees were snapped along Highway 16 west of Yazoo City, about two miles west of River Road.

Thunderstorm Wind, Leflore

When
April 3, 6:45 PM CST
Where
Leflore County, 0.76 mi SE of Itta Bena
Measured
54 kt (62 mph) estimated gust
Property damage
$30,000
Reported by
Social Media
Coordinates
33.492, -90.321

A few trees were blown down and light poles were broken in Itta Bena.

Thunderstorm Wind, Warren

When
April 3, 7:00 PM CST
Where
Warren County, 1.36 mi ENE of Rose Hill
Measured
55 kt (63 mph) estimated gust
Property damage
$70,000
Reported by
Law Enforcement
Coordinates
32.380, -90.780

A tree was blown down on a house and a vehicle. Multiple other trees were blown down in the area.

Thunderstorm Wind, Yazoo

When
April 3, 7:02 PM CST
Where
Yazoo County, 0.9 mi SW of Benton
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Utility Company
Coordinates
32.820, -90.280

A tree was blown down on utility equipment near Benton.

Thunderstorm Wind, Grenada

When
April 3, 7:09 PM CST
Where
Grenada County, 1.15 mi W of Futheyville
Measured
54 kt (62 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
33.780, -89.800

Tree limbs and powerlines were blown down, which resulted in power outages.

Thunderstorm Wind, Madison

When
April 3, 7:12 PM CST
Where
Madison County, 3.07 mi WNW of Flora Lane Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
32.595, -90.320

Power lines were blown down on Madison and St. Charles streets.

Thunderstorm Wind, Carroll

When
April 3, 7:13 PM CST
Where
Carroll County, 0.47 mi NNE of Carrollton
Measured
55 kt (63 mph) estimated gust
Property damage
$50,000
Reported by
Social Media
Coordinates
33.507, -89.918

Trees were blown down in the Carrollton area. Some damage also occurred to a few structures at the ball park. Some damage was also noted to a cell tower.

Thunderstorm Wind, Madison

When
April 3, 7:23 PM CST to 7:33 PM CST
Where
Madison County, 3.59 mi NE of Way to 0.9 mi NW of Camden
Measured
55 kt (63 mph) estimated gust
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
32.789, -89.990

Numerous trees were blown down across the northern and western part of the county. A power pole was snapped and power lines were blown down in a few locations.

Thunderstorm Wind, Madison

When
April 3, 7:25 PM CST
Where
Madison County, 2.32 mi E of Way
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
32.750, -89.990

Power lines were blown down at the intersection of Way Road and Highway 51.

Thunderstorm Wind, Hinds

When
April 3, 7:25 PM CST
Where
Hinds County, 0.89 mi SW of Raymond
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
32.262, -90.442

A tree was blown down at Ratliff Road and Pinehill Drive in Raymond.

Thunderstorm Wind, Hinds

When
April 3, 7:30 PM CST
Where
Hinds County, 1.56 mi SW of West Jackson
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
32.306, -90.221

A tree was blown down on Robinson Road and another was blown onto a car on Arbor Vista Blvd.

Thunderstorm Wind, Madison

When
April 3, 7:30 PM CST
Where
Madison County, 2.86 mi SE of Gluckstadt to 1.81 mi NW of Barnett Res East
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Utility Company
Coordinates
32.487, -90.050

Power lines were blown down.

Thunderstorm Wind, Hinds

When
April 3, 7:33 PM CST
Where
Hinds County, 0.97 mi SE of Spring Ridge
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
32.171, -90.317

A tree was blown down at Springridge Road and Kimbell Road.

Thunderstorm Wind, Rankin

When
April 3, 7:36 PM CST
Where
Rankin County, 2.71 mi SSW of Barnett Res West
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
32.382, -90.042

A few trees were blown down near the intersection of Spillway Road and Old Fannin Road.

Thunderstorm Wind, Webster

When
April 3, 7:45 PM CST to 7:50 PM CST
Where
Webster County, 0.9 mi NW of Eupora to 0.9 mi NE of Eupora
Measured
50 kt (58 mph) estimated gust
Injuries
2 direct, 0 indirect
Property damage
$35,000
Reported by
Emergency Manager
Coordinates
33.540, -89.290

A tree fell onto a power line. Also, a tree fell onto a house along Adams Avenue. There were injuries to two occupants.

Thunderstorm Wind, Attala

When
April 3, 7:50 PM CST
Where
Attala County, 1.5 mi NNW of Kosciusko
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
33.070, -89.590

Multiple trees were blown down in Kosciusko.

Thunderstorm Wind, Leake

When
April 3, 7:53 PM CST
Where
Leake County, 1.88 mi WNW of Piggtown
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
32.660, -89.650

Trees were blown down at the intersection of Highway 13 and Highway 25.

Thunderstorm Wind, Leake

When
April 3, 7:53 PM CST
Where
Leake County, 2.71 mi SW of Conway
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
32.820, -89.610

Trees were blown down along County Road 429.

Thunderstorm Wind, Oktibbeha

When
April 3, 7:55 PM CST to 8:00 PM CST
Where
Oktibbeha County, 0.9 mi NW of Starkville Bryan Arp to 0.58 mi E of Starkville
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
33.440, -88.860

Multiple trees were blown down around and just north of Starkville, including one blown down on Old Highway 12.

Thunderstorm Wind, Webster

When
April 3, 7:55 PM CST
Where
Webster County, Mantee
Measured
54 kt (62 mph) estimated gust
Property damage
$40,000
Reported by
Public
Coordinates
33.730, -89.050

A car port was blown over and destroyed.

Thunderstorm Wind, Leake

When
April 3, 8:03 PM CST to 8:13 PM CST
Where
Leake County, 1.03 mi NNE of Luther to 2.07 mi S of Remus
Measured
54 kt (62 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
32.834, -89.475

Numerous trees were blown down across multiple county roads in the northern and eastern portions of the county.

Thunderstorm Wind, Neshoba

When
April 3, 8:17 PM CST
Where
Neshoba County, 2.58 mi E of Alice
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
32.920, -89.236

Trees were blown down along County Road 397.

Thunderstorm Wind, Winston

When
April 3, 8:34 PM CST
Where
Winston County, 0.9 mi SW of Louisville
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
33.120, -89.060

A few trees were blown down around town.

Thunderstorm Wind, Winston

When
April 3, 8:36 PM CST
Where
Winston County, 0.9 mi SW of Noxapater
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
32.990, -89.060

A few trees were blown down around town.

Thunderstorm Wind, Neshoba

When
April 3, 8:37 PM CST to 8:40 PM CST
Where
Neshoba County, 1.46 mi NNE of Burnside to 1.17 mi NW of Spring Creek
Measured
53 kt (61 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
32.870, -89.094

A tree was blown down across Highway 15 and blocked both lanes. Trees were also blown down along County Road 614.

Thunderstorm Wind, Smith

When
April 3, 8:45 PM CST
Where
Smith County, 0.91 mi SE of Raleigh
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
32.020, -89.520

A tree was blown down and blocked a portion of Highway 35.

Thunderstorm Wind, Lowndes

When
April 3, 8:47 PM CST
Where
Lowndes County, 3.53 mi SSW of (Cbm)columbus Afb
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
33.602, -88.471

A large hardwood tree was snapped at Dewayne Hayes Campground.

Thunderstorm Wind, Simpson

When
April 3, 8:47 PM CST
Where
Simpson County, Magee
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
31.870, -89.730

A tree was blown down and blocked a road.

Thunderstorm Wind, Newton

When
April 3, 8:58 PM CST
Where
Newton County, 1.38 mi S of Newton Okeefe Arpt
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
32.300, -89.130

Tree were blown down and blocked a few roads to the southeast of Newton.

Thunderstorm Wind, Jasper

When
April 3, 9:04 PM CST
Where
Jasper County, 1.89 mi WSW of Louin
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
32.070, -89.260

A few trees were blown down on county roads in the Louin area.

Thunderstorm Wind, Jones

When
April 3, 9:57 PM CST
Where
Jones County, 1.8 mi E of Laurel
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
31.696, -89.100

Two trees fell onto a home along Highway 184.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2018Every state in 2018This day in weather historyWarnings in Mississippi, April 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 738554, 738555, 738556, 738557, 743990, 738558, 738560, 738559, 738562, 738561, 738563, 743962, 738564, 743970, 743963, 743964, 743965, 743968, 743971, 743972, 743973, 743974, 743975, 743976, 743978, 743989, 743977, 743979, 743981, 743982, 743980, 743985, 743983, 743986, 743987, 743988, 743984.